MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY DUAL ARTICULATING HEADREST

STERIS CORPORATION - MONTGOMERY DUAL ARTICULATING HEADREST
Model Number Head Support
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Numbness (2415)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris account manager was informed of the event that occurred with the dual articulating headrest assembly on (b)(6) 2022.The account manager went to the user facility to perform the in service for the surgical table and headrest on 7/18/2022.The user facility personnel utilized their 4095 surgical table and dual articulating headrest assembly prior to the scheduled in-service training, which is when the event occurred.The employee subject of the reported event attempted to attach the headrest onto their 4095 surgical table.While attempting to attach the headrest the employee squeezed the left lever of the dual articulating headrest assembly resulting in the employee's fingers being pinched in a pinch point of the device.The steris 4095 general surgical table operator manual safety and precautions section states, "warning - pinching hazard: pinch points are created during tabletop articulation.Become familiar with all pinch points prior to operating the table.To avoid serious injury, keep limbs, fingers, and other body areas clear of all pinch points when positioning the table.When manually positioning table sections, stay clear of potential pinching hazards." "warning - pinching and tipping hazard: patient injury may result if the operator of this table is not completely familiar with the controls for tabletop articulation and tabletop operation." the account manager inspected the headrest and found it to be operating according to specification.The account manager conducted the in-service training on the use and operation of the 4095 surgical table, including use of the dual articulating headrest assembly.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee obtained an injury to their fingers while adjusting their dual articulating headrest assembly (pinch/numbness).The user facility did not disclose if medical treatment was sought or administered.

Brand Name
DUAL ARTICULATING HEADREST
Common Device Name
HEADREST
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key15213824
Report Number1043572-2022-00053
Device Sequence Number5567008
Product Code HBM
UDI-Device Identifier00724995195885
UDI-Public00724995195885
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHead Support
Device Catalogue NumberBF753
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown